# SDR 2005FA0000753

- Difficulty date: May 3, 2005
- Submitted: May 18, 2005
- Operation: General aviation
- Aircraft: N2338V
- Make and model: Piper PA-31T
- Aircraft serial: 31T8020049
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic Line
- Part number: 4613800
- Condition: Ruptured
- Location: Hydraulic Sys
- Stage of operation: AP
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

POST ACCIDENT INSP REVEALED HYD SYSTEM DRAIN/FILL LINE HAD RUPTURED/BURST CAUSING RAPID LOSS OF HYD RESERVOIR CONTENTS.  SELECTED GEAR DOWN, GEAR DID NOT EXTEND.  ATTEMPTED EMER MANUAL GEAR EXTEN, (FELT GEAR COMING DOWN) LOST HYD PRESSURE. UNABLE TO SECURE GEAR IN DOWN AND LOCKED.  AC SUSTAINED DAMAGE DURING EMER LANDING.  FAILURE OF HYD DRAIN LINE CAUSED RAPID LOSS OF HYD FLUID RESERVOIR CONTENTS.  FAILURE PREVENTED HYD SYS PRESSURE TO BUILD TO ALLOW NORMAL OR EMERGENCY EXTENSION OF THE LANDING GEAR.  LINE FAILED PARALLEL TO GRAIN STRUCTURE RUPTURE APPROX 0.5625 IN LENGTH.  WATER CONTAMINATION IN LINE FROZE, EXPANDED, CAUSING RUPTURE.  SUGGEST REGULAR PURGE/DRAIN OF LINE CONTENTS DURING PLANNED MAINT. (K)
